A 63-year-old woman with diabetes mellitus who was irregularly treated with oral hypoglycemic agents for 4 years developed acutely intermittent muscular spasms of the right side including contractions of the face and neck, pronation of the forearm, flexion of the wrist, plantar flexion, and inversion of the foot (video). The paroxysms recurred every few minutes and were not worsened by sensory stimuli or tendon taps. Examinations between attacks revealed normal tone, strength, and reflexes. The woman denied a family history of movement or neurological disorders. Her serum fasting glucose level was 333 mg/dL (to convert to millimoles per liter, multiply by 0.0555; reference range, 60-110 mg/dL); osmolarity, 290 mOsm/Kg; and hemoglobin A1c concentration, 9.0% (to convert to proportion of total hemoglobin, multiply by 0.01); there was no ketosis or red blood cell acanthocytosis. Hepatic, renal, and cardiac functions were normal. Infective, inflammatory, metabolic, and toxic etiology were excluded. Electromyography confirmed a nonpatterned movement disorder involving the right hemibody (Figure, A). Neuroimaging revealed increased signal in the left striatum on fluid-attenuated inversion recovery magnetic resonance images (Figure, B) corresponding to markedly increased uptake on fludeoxyglucose positron emission tomographic images (Figure, C). Many therapeutic attempts (anticonvulsants, anticholinergics, haloperidol, levodopa) were ineffective or only transiently improved the symptoms. Normalization of serum glucose level by insulin resulted in mild clinical improvement, followed by stabilization during the last 3 years.